# SDR CA140730013

- Difficulty date: April 22, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Bombdr DHC8400
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Coupling
- Part number: B0305080A16
- Condition: Damaged
- Location: Fuel System
- Part time: 15,631 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING THE INCORPORATION OF SB 84- 28-16 ON MSN 4127 THE OPERATOR FOUND SEVERAL FUEL PIPES & FUEL COMPONENTS IN ENGINE FUEL FEED SYSTEM (LEFT AND RIGHT TANKS) WITH SIGNS OF CHAFING ON THE FERRULE ENDS OF THESE COMPONENTS. THE OPERATOR HAS ALSO REPORTED SOME OF THIS DAMAGE APPEARS TO HAVE SIGNS OF ARCING (BLACK DISCOLORATION).  THIS DAMAGE OF THE PIPES AND SOME OF THE FUEL TANK COMPONENTS SUCH AS ENGINE FUEL FEED EJECTOR AND AC FUEL BOOST PUMP IS THOUGHT TO BE CAUSED BY THE HYDRAFLOW COUPLINGS PN B0305080A12/16/20 WEARING ON THE FERRULES END OF THE COMPONENTS THAT ATTACHES THE PIPES/COMPONENTS TOGETHER. BOMBARDIER IS CURRENTLY REVIEWING THE DATA AND AN INVESTIGATION IS ONGOING FOR ROOT CAUSE. ENGINEERING IS ALSO CONDUCTING AN INVESTIGATION TO DETERMINE IF THE AREAS OF DISCOLORATION (OPERATOR CALLS IT ARCING ARCHING) ARE DUE TO FRETTING/WEAR OR POTENTIAL LIGHTNING STRIKE ISSUES.   SEE ATTACHED LIST OF PARTS THAT WERE FOUND WITH THIS DAMAGE BY THE HYDRAFLOW COUPLINGS. THERE IS ALSO A PRESENTATION BY THE OPERATOR OF THEIR FINDINGS OF THE COMPONENTS AS THEY FOUND THIS DAMAGE ON THE AIRCRAFT. ALL DAMAGED COMPONENTS HAVE BEEN REPLACED WITH NEW PARTS. BOMBARDIER HAS ASKED THE OPERATOR TO SEND ALL DAMAGED PARTS BACK TO THEM FOR INVESTIGATION AND ANALYSIS.   AIRCRAFT HAS BEEN RETURNED TO SERVICE.
